Page 3 of 3 FirstFirst 123
Results 21 to 24 of 24

Thread: Considering Mirtazapine - need advice

  1. #21
    Join Date
    Jan 2017
    Posts
    3,219

    Re: Considering Mirtazapine - need advice

    Quote Originally Posted by StressedEric View Post
    I have spoken to doc this morning and she said no more tapering at7.5mg and take no more tablets i.e. come off it completely.
    Did you tell her about how high your anxiety levels are? If so, what was the response?

    This means it been 8 days total (15mgx6 and 2x7.5mg)
    People take antihistamines for longer for hay-fever, etc, without suffering withdrawal. Stop reading nonsense online about meds, especially about their side-effects and withdrawal. Most of it is nonsense and all you're doing is getting yourself wound up for no reason, Eric.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  2. #22
    Join Date
    May 2010
    Posts
    351

    Re: Considering Mirtazapine - need advice

    I started Mirtazapine again just over a week ago after my anxiety worsened. I was told it won't cause tinittus increase. I was on it only for 6 days and my tinittus increased and it def not related to my anxiety. I tapered off 3x7.5mg and after advice from Dr stopped it.

    When I came off it last time, my tinnitus returned to base level.

    This time however after 3 days of stopping this drug my tinituus has got very very loud now and stayed there. It is definitely mirtazaprne which is causing this dramatic increase. It is a withdrawal symptom. If this does not go down then thanks to mirtazapene as well as trying to manage my anxiety I may be faced with a life of continuous very loud white noise in my head which I will find very difficult to cope with.

    I have suffered tinittus for the majority of my life and was able to cope with the base level which I hardly pay any attention to. I cannot distract from it now it's impossible which means it always going to be there forever in whatever I do and to be honest I not sure how I am going to cope.

    From similar posts in this forum I get the impression this is not a temporary symptom that will simply go away.
    Last edited by StressedEric; 19-04-22 at 22:49.

  3. #23
    Join Date
    Jan 2017
    Posts
    3,219

    Re: Considering Mirtazapine - need advice

    Quote Originally Posted by StressedEric View Post
    This time however after 3 days of stopping this drug my tinituus has got very very loud now and stayed there.
    The tinnitus became worse 3 days after you stopped taking mirtazapine? It has a half-life of up to 40 hours so there's probably still a fair amount in your system at 3 days.

    It is definitely mirtazaprne which is causing this dramatic increase. It is a withdrawal symptom.
    Withdrawal is very, very unlikely after only 6 days at a low dose and as per above, you still have some of it in your system, however, just about anything can trigger, or worsen tinnitus and this can continue long after the trigger is removed. Plus there is much evidence that anxiety/stress can be a driver of tinnitus. A large percentage of those with tinnitus report being under stress when the symptoms began or worsened and up to 45% have a diagnosed anxiety disorder according to a recent study. It may be as high as 60% with depression. There has been a noticeable spike in tinnitus cases in recent years linked to the stresses of coping with the Covid pandemic.

    I have suffered tinittus for the majority of my life and was able to cope with the base level which I hardly pay any attention to. I cannot distract from it now it's impossible which means it always going to be there forever in whatever I do and to be honest I not sure how I am going to cope.
    Therapy would probably be your best treatment option, both for the anxiety disorder and the tinnitus.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #24
    Join Date
    May 2010
    Posts
    351

    Re: Considering Mirtazapine - need advice

    Quote Originally Posted by panic_down_under View Post
    The tinnitus became worse 3 days after you stopped taking mirtazapine? It has a half-life of up to 40 hours so there's probably still a fair amount in your system at 3 days.



    Withdrawal is very, very unlikely after only 6 days at a low dose and as per above, you still have some of it in your system, however, just about anything can trigger, or worsen tinnitus and this can continue long after the trigger is removed. Plus there is much evidence that anxiety/stress can be a driver of tinnitus. A large percentage of those with tinnitus report being under stress when the symptoms began or worsened and up to 45% have a diagnosed anxiety disorder according to a recent study. It may be as high as 60% with depression. There has been a noticeable spike in tinnitus cases in recent years linked to the stresses of coping with the Covid pandemic.



    Therapy would probably be your best treatment option, both for the anxiety disorder and the tinnitus.
    It was 6x15mg and then 3x7.5mg so 9 days total. I am well aware of my base level tinittus as have had it for 40 years and have no problem living with it. This new level of tinittus is way beyond anything I have experienced before and its constant and has only occurred since withdrawing from this drug. My existing tinittus does vary in volume but it never remains constantly loud like this. This is unbearable. Please this is not my anxiety as it never gets this loud it never has done. Agreed stress can increase tinittus and it does go up slightly whrn I am anxious but I promise its never been this loud.
    I know of other people have experienced exactly the same thing that I am experiencing when withdrawn from this same drug.
    __________________


Page 3 of 3 FirstFirst 123

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Pregabalin with Mirtazapine- advice please
    By Andyroo66 in forum Pregabalin / Lyrica
    Replies: 1
    Last Post: 10-05-19, 16:02
  2. Mirtazapine advice please
    By Benjammin69 in forum Mirtazapine /Zispin
    Replies: 5
    Last Post: 29-03-17, 21:57
  3. Mirtazapine advice
    By cat2505 in forum Introduce Yourself
    Replies: 2
    Last Post: 08-07-15, 21:16
  4. advice please regarding mirtazapine and insomnia
    By jane2011 in forum Symptoms
    Replies: 6
    Last Post: 17-03-15, 12:19
  5. mirtazapine insomnia advice please
    By jane2011 in forum Health Anxiety
    Replies: 2
    Last Post: 15-03-15, 12:05

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •